MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS MEXICO TRANSSEPTAL NEEDLE KIT AND STYLET..HEARTSPAN®

MERIT MEDICAL SYSTEMS MEXICO TRANSSEPTAL NEEDLE KIT AND STYLET..HEARTSPAN®
Catalog Number FND-019-06
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that post transeptal puncture for a pulmonary vein isolation [pvi] procedure, a transesophageal echo [tee] was ordered to determine the cause of blood pressure changes in the patient.The tee accurately identified pericardial effusion/fluid collecting within the patient's pericardial sac.A pericardiocentesis was successfully performed to prevent cardiac tamponade for this patient.The bleeding could not be stopped in the further course of the procedure.Surgery was required.No additional patient complications to report.The device was discarded.
 
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.Should the device be returned later, the investigation will be reopened.

Brand Name
TRANSSEPTAL NEEDLE KIT AND STYLET..HEARTSPAN®
Common Device Name
TRANSSEPTAL NEEDLE KIT
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego CA 92154
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego CA 92154
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012088662
MDR Report Key19943337
Report Number3011642792-2024-00049
Device Sequence Number14671854
Product Code DRC
UDI-Device Identifier00884450630754
UDI-Public884450630754
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberFND-019-06
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Initial Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEIWRE; TRANSEPTAL SHEATH
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient SexUnknown